Translator Disclaimer
December 2015 Tollbooth tandem queues with infinite homogeneous servers
Xiuli Chao, Qi-Ming He, Sheldon Ross
Author Affiliations +
J. Appl. Probab. 52(4): 941-961 (December 2015). DOI: 10.1239/jap/1450802745

Abstract

In this paper we analyze a tollbooth tandem queueing problem with an infinite number of servers. A customer starts service immediately upon arrival but cannot leave the system before all customers who arrived before him/her have left, i.e. customers depart the system in the same order as they arrive. Distributions of the total number of customers in the system, the number of departure-delayed customers in the system, and the number of customers in service at time t are obtained in closed form. Distributions of the sojourn times and departure delays of customers are also obtained explicitly. Both transient and steady state solutions are derived first for Poisson arrivals, and then extended to cases with batch Poisson and non\-stationary Poisson arrival processes. Finally, we report several stochastic ordering results on how system performance measures are affected by arrival and service processes.

Citation

Download Citation

Xiuli Chao. Qi-Ming He. Sheldon Ross. "Tollbooth tandem queues with infinite homogeneous servers." J. Appl. Probab. 52 (4) 941 - 961, December 2015. https://doi.org/10.1239/jap/1450802745

Information

Published: December 2015
First available in Project Euclid: 22 December 2015

zbMATH: 1334.60192
MathSciNet: MR3439164
Digital Object Identifier: 10.1239/jap/1450802745

Subjects:
Primary: 60K25
Secondary: 90B22

Rights: Copyright © 2015 Applied Probability Trust

JOURNAL ARTICLE
21 PAGES

This article is only available to subscribers.
It is not available for individual sale.
+ SAVE TO MY LIBRARY

SHARE
Vol.52 • No. 4 • December 2015
Back to Top